MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CNA0T0
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that during the intraocular lens (iol) implant procedure, the back haptic bent and twisted.The procedure was completed.Additional information has been requested and received stating that in the surgeon¿s opinion the plunger was to far to the right and caused the trailing haptic to bend and twist.
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.11.The product was returned for analysis, and the reported complaint was observed.The device was received inside a non-company pouch.Solution is dried in the device.The lock-out assembly has been removed.The plunger and the lens have been advanced into the mid-nozzle.The plunger is advanced under the intraocular lens (iol), the iol and the haptics are misfolded.We are unable to determine the root cause for the reported complaint "back haptic bent and twisted".Plunger underride was observed.Plunger underride may occur: if the lens has become misaligned in the lens bay during the manufacturing process.Due to the use of a non-qualified viscoelastic.Material properties of non-qualified ovds may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.If inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become ¿stuck¿ in the device allowing the plunger to underride the lens.If the operating room temperature is too high (> 23°c / 73° f) lens folding consistency is negatively affected, the lens is more adherent, and this may inhibit lens advancement.If ovd has not been allowed to come to operating room temperature over a 20-minute timeframe prior to use.Colder temperatures can increase the ovd viscosity, creating greater resistance during iol delivery, causing potential unsuccessful delivery outcomes.Any of the above listed causes alone, or in combination, may create the reported event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is:(b)(4).

Brand Name
CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24539876
Report Number9612169-2026-00524
Device Sequence Number13018402
Product Code HQL
UDI-Device Identifier00380652393737
UDI-Public(01)00380652393737(17)281028(11)251030(10)26144442
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNA0T0
Device Lot Number26144442
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/12/2026
Supplement Date Received by Manufacturer05/08/2026
Initial Report FDA Received Date03/07/2026
Supplement Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Patient SexUnknown